Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have fibromyalgia. Taking amytriptolene, cymbalta. Having trouble in sleeping. What to do?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Excellent
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi I'm XXXXXXX Ive had fibromyalgia for 30 yrs. Amytriptolene 5 tablets of 50mg taken each night worked the best. Over the last mo. I am on cymbalta 60mg to see if I can lose weight. I.m having trouble sleeping so I started taking the cymbalta in the a.m. 2 weeks ago...but I still can't sleep.. Could I try 2 50mg amytriptolene at night and cymbalta in the a.m. I plan on seeing my Dr. this week. Also the pain is with me again. I'm in tears. Thankyou
Posted Sat, 20 Apr 2013 in Bones, Muscles and Joints
 
 
Answered by Dr. Sree Gouri SR 2 hours later
Hi,
Thanks for the query.

Amytriptolene is a tricyclic antidepressant and it belongs to selective seratonin re-uptake inhibitors.
Cymbalta contains duloxetine and it belongs to seratonin-norepinephrine re-uptake inhibitors.
Usually these drugs can act individually for fibromyalgia.
But usage of cymbalta for weight reduction is not specified.
If both the drugs are used that can lead to a condition called serotonin syndrome, that can lead to many side effects.
So you better stop cymbalta till you approach your doctor and continue the same dosage of amytriptolene. Possibly this can help.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Have fibromyalgia. Taking amytriptolene, cymbalta. Having trouble in sleeping. What to do? 10 hours later
Thankyou, I will seee my Dr. this week.
 
 
Answered by Dr. Sree Gouri SR 34 hours later
Hi,
Ok, wish you good health.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor